Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 5, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Mar 22, 2019, 5:50 PM CDT for Oldham County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2019, 5:50 PM CDT (22:50 UTC)
- Expired
- Mar 22, 2019, 6:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Oldham County, TX
The radar
The Amarillo radar (KAMA), 55 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 3:12 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
756
WFUS54 KAMA 222250
TORAMA
TXC359-222315-
/O.NEW.KAMA.TO.W.0005.190322T2250Z-190322T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
550 PM CDT FRI MAR 22 2019
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
Southeastern Oldham County in the Panhandle of Texas...
* Until 615 PM CDT.
* At 549 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Vega, moving northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Weather spotters reported skinny funnel cloud. Funnel
also confirmed via live chaser video.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Vega.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3519 10241 3525 10245 3544 10228 3534 10216
3531 10217
TIME...MOT...LOC 2249Z 228DEG 31KT 3526 10238
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Ward2 follow-up statements
391
WWUS54 KAMA 222301
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
601 PM CDT FRI MAR 22 2019
TXC359-222315-
/O.CON.KAMA.TO.W.0005.000000T0000Z-190322T2315Z/
Oldham TX-
601 PM CDT FRI MAR 22 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR EAST
CENTRAL OLDHAM COUNTY...
At 600 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles north of Wildorado, or 9 miles northeast of Vega,
moving northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Oldham County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3529 10233 3533 10237 3544 10228 3534 10216
3531 10217
TIME...MOT...LOC 2300Z 228DEG 31KT 3533 10229
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Ward597
WWUS54 KAMA 222314
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
614 PM CDT FRI MAR 22 2019
TXC359-222322-
/O.EXP.KAMA.TO.W.0005.000000T0000Z-190322T2315Z/
Oldham TX-
614 PM CDT FRI MAR 22 2019
...THE TORNADO WARNING FOR EAST CENTRAL OLDHAM COUNTY WILL EXPIRE AT
615 PM CDT...
The storm which prompted the tornado warning is no longer showing
strong rotation, and has exited the warned area. Therefore, the
warning will be allowed to expire. However small hail and gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.
LAT...LON 3529 10233 3533 10237 3544 10228 3534 10216
3531 10217
TIME...MOT...LOC 2312Z 228DEG 31KT 3540 10220
$$
WardWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 22, 3:34 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Mar 22, 3:34 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 334 PM CDT Fri Mar 22 2019 .SHORT TERM... Scattered to widespread showers and thunderstorms expected through this evening, with potential for severe thunderstorms owing to large- scale ascent above highly-sheared airmass which will continue to become more unstable. Heavy rain will also be a threat. Showers and thunderstorms expected to diminish from west to east tonight as Pacific cold front sweeps across the area. Cockrell && .LONG TERM... The forecast turns somewhat uneventful in relation to the last 24 hours of weather. System and aforementioned round of severe weather will exit the region later tonight. The forecast then turns dry for the most part, but some small chances for rain return to the Oklahoma Panhandle area Sunday night through Monday, and then again on Wednesday. Otherwise, there isn't another screaming chance for rainfall at this time. Especially in the bigger picture sense across the Panhandles. The more impactful weather may be the return of fire weather later next week, but we are talking about Day6 and Day7 from now. In the upper levels we go zonal for the next couple days. Then we shift to northwesterly as high pressure builds in over the Four Corners region. Under northwesterly flow the models try to discern small embedded pieces of energy. Energy associated with this embedded vorticity will be weak, but some areas to the north as a surface trough passes by may squeak out some rain. Chances are low at this time. Instability is little to nil so not expecting thunderstorms. High pressure then builds in Monday night and then quiet until Wednesday. Southerly flow then starts as the next trough tracks over the west coast. Very small chance for rainfall Wednesday for eastern parts of the Oklahoma Panhandle. Not much energy to work with for this at it appears very subtle. Overall, the above mentioned chances for rainfall are very low at this time as we lack dynamics. In other words, not overly impressed with the chances at this time. Starting Tuesday it will be breezy to windy across the Panhandles. During this time, temperatures will slowly go from the 60s to the 80s by Thursday. During this timeframe, especially Wednesday and Thursday, fire weather may become an issue. Will have to see how fuels react to rainfall across the region as rainfall continues across the area today. Guerrero && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 40 70 38 71 41 / 90 0 0 0 10 Beaver OK 45 67 39 69 41 / 90 10 0 0 20 Boise City OK 32 65 36 66 38 / 70 5 0 10 20 Borger TX 42 71 41 71 43 / 90 0 0 0 10 Boys Ranch TX 36 71 37 71 41 / 70 0 0 0 10 Canyon TX 38 72 40 72 41 / 80 0 0 0 5 Clarendon TX 47 72 42 73 44 / 90 0 0 0 5 Dalhart TX 32 68 35 69 39 / 50 0 0 5 10 Guymon OK 37 68 37 68 41 / 80 5 0 5 20 Hereford TX 36 71 38 73 40 / 80 0 0 0 5 Lipscomb TX 47 69 42 70 42 / 100 5 0 0 10 Pampa TX 42 69 39 69 42 / 90 0 0 0 10 Shamrock TX 49 73 43 72 44 / 100 5 0 0 10 Wellington TX 50 75 45 74 46 / 100 5 0 0 5 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Mar 22, 3:39 PM CDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 339 PM CDT Fri Mar 22 2019 OKZ001>003-TXZ001>020-317-230845- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 339 PM CDT Fri Mar 22 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Strong to severe storms are possible across the entire combined Panhandles. Strong winds, large hail, and localized heavy rain will be possible. A tornado or two cannot be ruled out either, mainly for southern and western parts of the Texas Panhandle. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening.
In the hours before
Special weather statement, Mar 22, 4:28 PM CDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Amarillo TX 428 PM CDT FRI MAR 22 2019 TXZ011-016-222200- Deaf Smith TX-Oldham TX- 428 PM CDT FRI MAR 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OLDHAM AND NORTHWESTERN DEAF SMITH COUNTIES UNTIL 500 PM CDT... At 427 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Glenrio, or 35 miles northwest of Friona, moving northeast at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Glenrio. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for the Panhandle of Texas. LAT...LON 3534 10304 3524 10270 3496 10304 TIME...MOT...LOC 2127Z 202DEG 28KT 3506 10306 Rutt
Local storm report, Mar 22, 4:55 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
455 PM CDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND GST 11 WNW BOOTLEG 34.89N 102.99W
03/22/2019 M58 MPH DEAF SMITH TX MESONET
&&
EVENT NUMBER AMA1900386
BIEDALocal storm report, Mar 22, 4:58 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
458 PM CDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL 4 ESE HARTLEY 35.87N 102.33W
03/22/2019 M1.75 INCH HARTLEY TX TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED BY TRAINED SPOTTER.
&&
EVENT NUMBER AMA1900387
BIEDALocal storm report, Mar 22, 5:04 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
504 PM CDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 9 ESE HARTLEY 35.85N 102.25W
03/22/2019 E1.00 INCH HARTLEY TX TRAINED SPOTTER
STORM CHASER REPORTING QUARTER SIZE HAIL WITH
ACCUMULATION ON AREA ROADWAYS.
&&
EVENT NUMBER AMA1900388
BIEDALocal storm report, Mar 22, 5:29 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
529 PM CDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TORNADO 8 SE WILCO 35.94N 102.20W
03/22/2019 HARTLEY TX STORM CHASER
BRIEF TORNADO TOUCHDOWN REPORTED BY 3 STORM CHASERS AND
1 STORM SPOTTER.
&&
EVENT NUMBER AMA1900389
BIEDALocal storm report, Mar 22, 5:46 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
546 PM CDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG HOOKER 36.86N 101.21W
03/22/2019 TEXAS OK EMERGENCY MNGR
THUNDERSTORM WINDS CAUSED DAMAGE TO BRICK BUILDING.
&&
EVENT NUMBER AMA1900390
BIEDAThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 10:41 AM CDT | Special Weather Statement | AMA | Oldham | 49 min |
| Mar 22, 2:55 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Hartley, Oldham | 65 min |
| Mar 22, 3:41 PM CDT | Tornado Warning | AMA | Hartley, Oldham | 31 min |
| Mar 22, 3:48 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Oldham | 87 min |
| Mar 22, 4:28 PM CDT | Special Weather Statement | AMA | Deaf Smith | 32 min |
| Mar 22, 4:29 PM CDT | Tornado Warning | AMA | Dallam, Hartley, Moore | 46 min |
| Mar 22, 4:49 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 86 min |
| Mar 22, 5:12 PM CDT | Tornado Warning | AMA | Dallam, Hartley, Moore, Sherman | 48 min |
| Mar 22, 5:27 PM CDT | Tornado Warning | AMA | Deaf Smith, Oldham | 33 min |
| Mar 22, 5:57 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 48 min |
| Mar 22, 5:59 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hartley, Hutchinson, Moore, Sherman | 46 min |
| Mar 22, 6:22 PM CDT | Tornado Warning | AMA | Deaf Smith, Potter, Randall | 23 min |
| Mar 22, 6:27 PM CDT | Special Weather Statement | AMA | Moore | 33 min |
| Mar 22, 6:36 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Deaf Smith, Hutchinson, Moore, Oldham and 2 more | 84 min |
| Mar 22, 6:45 PM CDT | Tornado Warning | AMA | Potter, Randall | 30 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.